MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. JACKSON-PRATT 100CC BULB RESERVOIR; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED

CARDINAL HEALTH P.R. 218, INC. JACKSON-PRATT 100CC BULB RESERVOIR; APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Model Number SU130-1305
Health Effect - Clinical Code Edema (1820)
Date of Event 06/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual device was not available for evaluation.It is vital to the investigation that the actual device be available for examination and testing.Incoming inspection records for the helmet were reviewed and results were within the established specifications.Inspection records for the raw material used to mold the plug were reviewed and certificate of analysis (coa) indicates that all test results are within specification limits, including durometer.The non-conformance report data since july 2016 to present was reviewed and no issues that could be related to the condition reported were found.Plugs were molded in-house within approved parameters and in accordance to specifications.The device history record (dhr) for the finished good was reviewed and no incident was documented that could have caused this type of non-conformance.Suction and leak tests results were found in compliance.This is the first incident reported for this lot number due to this type of complaint.A root cause could not be determined.Since no evidence of a manufacturing issue was found, no actions will be taken.The instructions for use (ifu) provide detailed instructions regarding the recommended usage for the reservoir.This includes the compression of the reservoir body completely and securely inserting the drainage plug to maintain vacuum and activate wound drainage.The reservoir must not be allowed to completely fill.If the reservoir is not emptied when it is full, the positive pressure accumulated inside it, could cause the plug to pop off.We will continue to monitor trends and utilize this information as part of our continuous improvement.
 
Event or Problem Description
Received complaint that reported plug failures with the jackson pratt bulb reservoir.The report stated that the plug port becomes enlarged causing both bodily fluid leakage and lack of suction increasing issues with abdominal fluid retention.

Brand Name
JACKSON-PRATT 100CC BULB RESERVOIR
Common Device Name
APPARATUS, SUCTION, SINGLE PATIENT USE, PORTABLE, NONPOWERED
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6797584
Report Number1423537-2017-00121
Device Sequence Number10976557
Product Code GCY
UDI-Device Identifier10885380061493
UDI-Public10885380061493
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberSU130-1305
Device Catalogue NumberSU130-1305
Device Lot Number1161005
Was Device Available for Evaluation? No
Distributor Facility Aware Date07/18/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/16/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight67